Year 2020, Volume 49 , Issue 5, Pages 1686 - 1694 2020-10-06

Spectral properties of non-selfadjoint Sturm-Liouville operator equation on the real axis

Gökhan MUTLU [1] , Esra KIR ARPAT [2]


 In this paper, we analyze the non-selfadjoint Sturm-Liouville operator $L$ defined in the Hilbert space $L_{2}(\mathbb{R},H)$ of vector-valued functions which are strongly-measurable and square-integrable in $ \mathbb{R} $. $L$ is defined

\[L(y)=-y''+Q(x)y,\, x\in\mathbb{R} \]

for every $ y \in L_{2}(\mathbb{R},H) $ where the potential $Q(x)$ is a non-selfadjoint, completely continuous operator in a separable Hilbert space $H$ for each $x\in \mathbb{R}.$ We obtain the Jost solutions of this operator and examine the analytic and asymptotic properties. Moreover, we find the point spectrum and the spectral singularities of $ L $ and also obtain the sufficient condition which assures the finiteness of the eigenvalues and spectral singularities of $ L $.

Sturm-Liouville operator equation, eigenvalues, spectral singularities, operator coefficient, non-selfadjoint operators
  • [1] Z.S. Agranovic, V.A. Marchenko, The Inverse Problem of Scattering Theory, Gordon and Breach, 1965.
  • [2] E.K. Arpat and G. Mutlu, Spectral properties of Sturm-Liouville system with eigenvalue-dependent boundary conditions, Internat. J. Math. 26 (10), 1550080- 1550088, 2015.
  • [3] E. Bairamov, E.K. Arpat and G. Mutlu, Spectral properties of non-selfadjoint Sturm- Liouville operator with operator coefficient, J. Math. Anal. Appl. 456 (1), 293-306, 2017.
  • [4] E. Bairamov and Ş. Cebesoy, Spectral singularities of the matrix Schrödinger equations, Hacet. J. Math. Stat. 45 (4), 1007-1014, 2016.
  • [5] E. Bairamov and E. Kir, Principal functions of the non-selfadjoint operator generated by system of differential equations, Math. Balkanica (N.S.) 13 (1-2), 85–98, 1999.
  • [6] E. Bairamov and E. Kir, Spectral properties of a finite system of Sturm-Liouville differential operators, Indian J. Pure Appl. Math. 35 (2), 249–256, 2004.
  • [7] E. Bairamov and G.B. Tunca, Discrete spectrum and principial functions of nonselfadjoint differential operator, Czechoslavak Math. J. 49 (124), 689-700, 1999.
  • [8] B.B. Blashak, On the second-order differential operator on the whole axis with spectral singularities (In Russian), Dokl. Akad. Nauk Ukr. SSR I, 38-41, 1966.
  • [9] R. Carlson, An inverse problem for the matrix Schrödinger equation, J. Math. Anal. Appl. 267, 564-575, 2002.
  • [10] S. Clark, F. Gesztesy and W. Renger, Trace formulas and Borg-type theorems for matrix-valued Jacobi and Dirac finite difference operators, J. Differ. Equations 219, 144-182, 2005.
  • [11] C. Coskun and M. Olgun, Principal functions of non-selfadjoint matrix Sturm- Liouville equations, J. Comput. Appl. Math. 235, 4834-4838, 2011.
  • [12] E.P Dolzhenko, Boundary value uniqueness theorems for analytic functions, Math. Notes 26 (6), 437-442, 1979.
  • [13] M.G. Gasymov, Expansion in solutions of the scattering problem for a nonselfadjoint Schrödinger equation (In Russian), Dokl. Akad. Nauk AzSSR 22 (10), 9-12, 1966.
  • [14] M.G. Gasymov, V.V. Zikov and B.M. Levitan, Conditions for discreteness and finiteness of the negative spectrum of Schrödinger’s operator equation (in Russian), Mat. Zametki 2, 531–538, 1967.
  • [15] F. Gesztesy, A. Kiselev and K.A. Makarov, Uniqueness results for matrix-valued Schrodinger, Jacobi and Dirac-type operators, Math. Nachr. 239, 103-145, 2002.
  • [16] M.V. Keldysh, On eigenvalues and eigenfunctions of some classes of nonselfadjoint equations (in Russian), Dokl. Akad. Nauk. SSSR 77 (1), 11-14, 1951.
  • [17] M.V. Keldysh, On the completeness of the eigenfunctions of some classes of nonselfadjoint linear operators, Russ. Math. Surv. 26 (4), 1544, 1971.
  • [18] A.N. Kolmogorov and S.V. Fomin, Introductory Real Analysis, Dover Publ., New York, 1975.
  • [19] A.G. Kostjucenko and B. M. Levitan, Asymptotic behavior of eigenvalues of the operator Sturm-Liouville problem (in Russian), Funkcional. Anal. i Prilozen 1, 86–96, 1967.
  • [20] B.M. Levitan, Investigation of the Green’s function of a Sturm-Liouville equation with an operator coefficient (in Russian), Mat. Sb. (N.S.) 76 (118), 239–270, 1968.
  • [21] B.M. Levitan and G. A. Suvorcenkova, Sufficient conditions for discreteness of the spectrum of a Sturm-Liouville equation with operator coefficient (in Russian), Funkcional. Anal. i Prilozen 2 (2), 56–62, 1968.
  • [22] V.E. Lyance, A differential operator with spectral singularities, II, Amer. Math. Soc. Transl. Ser. 2 60, 227283, 1967.
  • [23] B. Nagy, Operators with spectral singularities, J. Operat. Theor. 15 (2), 307-325, 1986.
  • [24] M.A. Naimark, Investigation of the spectrum and the expansion in eigenfunctions of a non-selfadjoint operator of second order on a semi-axis, Tr. Mosk. Mat. Obs. 3, 181270, 1954.
  • [25] M.A. Naimark, Linear differential operators, II, Ungar, New York, 1968.
  • [26] M. Olgun, Non-selfadjoint matrix Sturm-Liouville operators with eigenvaluedependent boundary conditions, Hacet. J. Math. Stat. 44 (3), 607614, 2015.
  • [27] M. Olgun and C. Coskun, Non-selfadjoint matrix Sturm-Liouville operators with spectral singularities, Appl. Math. Comput. 216, 2271-2275, 2010.
  • [28] B.S. Pavlov, The Nonself-Adjoint Schrödinger Operator, in: Birman M.S. (eds) Spectral Theory andWave Processes, Topics in Mathematical Physics, 1, 87-114, Springer, Boston, MA, 1967.
  • [29] K. Yosida, Functional Analysis, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1980.
Primary Language en
Subjects Mathematics
Journal Section Mathematics
Authors

Orcid: 0000-0002-0674-2908
Author: Gökhan MUTLU (Primary Author)
Institution: Gazı University
Country: Turkey


Orcid: 0000-0002-6322-5130
Author: Esra KIR ARPAT
Institution: Gazı University
Country: Turkey


Dates

Publication Date : October 6, 2020

Bibtex @research article { hujms577991, journal = {Hacettepe Journal of Mathematics and Statistics}, issn = {2651-477X}, eissn = {2651-477X}, address = {}, publisher = {Hacettepe University}, year = {2020}, volume = {49}, pages = {1686 - 1694}, doi = {10.15672/hujms.577991}, title = {Spectral properties of non-selfadjoint Sturm-Liouville operator equation on the real axis}, key = {cite}, author = {Mutlu, Gökhan and Kır Arpat, Esra} }
APA Mutlu, G , Kır Arpat, E . (2020). Spectral properties of non-selfadjoint Sturm-Liouville operator equation on the real axis . Hacettepe Journal of Mathematics and Statistics , 49 (5) , 1686-1694 . DOI: 10.15672/hujms.577991
MLA Mutlu, G , Kır Arpat, E . "Spectral properties of non-selfadjoint Sturm-Liouville operator equation on the real axis" . Hacettepe Journal of Mathematics and Statistics 49 (2020 ): 1686-1694 <https://dergipark.org.tr/en/pub/hujms/issue/57199/577991>
Chicago Mutlu, G , Kır Arpat, E . "Spectral properties of non-selfadjoint Sturm-Liouville operator equation on the real axis". Hacettepe Journal of Mathematics and Statistics 49 (2020 ): 1686-1694
RIS TY - JOUR T1 - Spectral properties of non-selfadjoint Sturm-Liouville operator equation on the real axis AU - Gökhan Mutlu , Esra Kır Arpat Y1 - 2020 PY - 2020 N1 - doi: 10.15672/hujms.577991 DO - 10.15672/hujms.577991 T2 - Hacettepe Journal of Mathematics and Statistics JF - Journal JO - JOR SP - 1686 EP - 1694 VL - 49 IS - 5 SN - 2651-477X-2651-477X M3 - doi: 10.15672/hujms.577991 UR - https://doi.org/10.15672/hujms.577991 Y2 - 2019 ER -
EndNote %0 Hacettepe Journal of Mathematics and Statistics Spectral properties of non-selfadjoint Sturm-Liouville operator equation on the real axis %A Gökhan Mutlu , Esra Kır Arpat %T Spectral properties of non-selfadjoint Sturm-Liouville operator equation on the real axis %D 2020 %J Hacettepe Journal of Mathematics and Statistics %P 2651-477X-2651-477X %V 49 %N 5 %R doi: 10.15672/hujms.577991 %U 10.15672/hujms.577991
ISNAD Mutlu, Gökhan , Kır Arpat, Esra . "Spectral properties of non-selfadjoint Sturm-Liouville operator equation on the real axis". Hacettepe Journal of Mathematics and Statistics 49 / 5 (October 2020): 1686-1694 . https://doi.org/10.15672/hujms.577991
AMA Mutlu G , Kır Arpat E . Spectral properties of non-selfadjoint Sturm-Liouville operator equation on the real axis. Hacettepe Journal of Mathematics and Statistics. 2020; 49(5): 1686-1694.
Vancouver Mutlu G , Kır Arpat E . Spectral properties of non-selfadjoint Sturm-Liouville operator equation on the real axis. Hacettepe Journal of Mathematics and Statistics. 2020; 49(5): 1686-1694.